MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS CLINITEK STATUS+

SIEMENS HEALTHCARE DIAGNOSTICS CLINITEK STATUS+
Catalog Number 10379677
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens reviewed maintenance and cleaning procedures with the customer.In addition, their sample handling and process technique were reviewed.There were no issues found.The calibration bar was recently cleaned as per procedure.Siemens will provide the customer with a loaner system to run a side by side comparison with their own system and an update will be provided once completed.The cause of this event is unknown.
 
Event or Problem Description
The customer reported three patients with false negative and one patient with small leukocyte results on the clinitek status+ when compared to the manual microscopy reading.There was no report of injury due to this event.
 
Additional Manufacturer Narrative
As stated in the initial report - 3002637618-2018-00132: "siemens will provide the customer with a loaner system to run a side by side comparison with their own system." there is no indication that this has been done.After several inquiries, there has been no response from the customer regarding a side by side comparison.Siemens service went onsite and reviewed proper maintenance and technique with the customer.The customer was not using proper technique.Siemens has provided further training for this customer.The customer stated that they frequently have urine samples too small for the correct dipping technique and their only option is to use a dropper.Siemens has no official recommendations for using a dropper to apply the sample to the strip.A review of this lot of mutistix 10 sg reagent has shown no similar complaints.

Brand Name
CLINITEK STATUS+
Common Device Name
CLINITEK STATUS+
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key8135618
Report Number3002637618-2018-00132
Device Sequence Number11124952
Product Code JIL
UDI-Device Identifier00630414572314
UDI-Public00630414572314
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10379677
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1